So I know this isn't exactly the best place to post this type of blog, but I've always found this community very supportive and I'm going to need a lot of support soon. So some backstory. I have fought with mental illness my entire life. I have been on anti-psychotics since I was 12, or half of my life. The first anti-psychotic I was on caused me to gain nearly 200 pounds in two years. It also had numerous other horrendous side effects. So when I was 15 I switched over to Geodon. This medication made me gain weight much more slowly and eventually I leveled out at around 350 lbs. My energy levels have decreased with each passing year. I now sleep as much as 16 hours a day. So after living through this for 12 years I have decided to quit. I made this decision after forgetting to take my pills last night. Today has been among the worst days of my life. Going cold turkey on Geodon has similar side effects and severity levels to going cold turkey on Heroine. In essence you feel like your insides were scrambled around and set on fire. You are freezing and boiling at the same time, you shake uncontrollably, have muscle spasms, sweat intensely, are unable to eat or sleep, and in general feel like you are about to die. I plan to spend the next month feeling this as I ween myself off of the drug. It is going to be one of the hardest things I'll ever do. It will be incredibly painful. I'll be weak, starving, exhausted and angry. I might have psychotic episodes. I might hallucinate. I basically am going to go through hell on Earth in hopes of proving that I don't need this medication to function. If I succeed I will hopefully become a new man, healthier and happier than before. I'll be blogging about the experience as I go through it since I won't be good for much else. Right now my next step is coming up with a plan with my physician, which I'll begin to execute sometime later this week. Any advice anyone has would be greatly appreciated. Thanks for reading!
EDIT: Just to clarify, the cold turkey part was referring to how it felt to not take the medication for one day. I definitely plan on doing it gradually and with the help of a doctor. Thanks for the concern!